I had my gallbladder taken out in July 2002. I started having chest pains in December 2002, so I went to my cardiologist and he did the heart cath on me...everything was clear..no blockage. He said I needed to have my stomach checked out. January 28, 2003 I had the Upper GI done (scope down the throat) and the doctor said that I had bile in my stomach and said it shouldn't be there. This is stuff that is stored in the gallbladder. If it is stored in the gallbladder and I don't have a gallbladder how could it be getting into my stomach? Could someone please help me with this. My doctor is waiting on 2 biopsies that he took when he performed the Upper GI..but I won't know the results for 2 weeks. Help me please on this.
From what I understand about bile getting into the stomach, I was told that if the pylorus muscle has been weakened and remains in an open position it can allow the bile to seep back into the stomach. If this is causing inflammation in the stomach the biopsy would detect if H.Pylori bacteria is responsible. I believe that if it is causing problems in the stomach it can be corrected with acid reducers or surgery.
I am already on Prevecid for the acid reflux. This is not helping with the chest pains. It helps with the heartburn but that's it. Does this mean that I would need surgery if the Prevecid is not helping?
Unfortunately you and I are in the same position. I have chronic chest pain that acid reducers do nothing to aleviate. Unless there is a significant problem with the lining of the stomach or esophagus, they usually don't recommend surgery. If a patient insists on having the surgery, I'm sure they will consider it, however I have almost resigned myself to living with this condition as I do not want anymore surgeries. I am pursuing alternative methods of treatment. You may want more invasive studies done such as ercp to further determine the cause.
I have had problems since my gallbladder was taken out 1 1/2 years ago. From the beginning I had alot of bile in my stools. My doctor said that my body would adjust but it would take time. Recently though I woke up with pain in my upper right side which got steadily worse. The pain was unbearable. I also felt like I was going to get sick. I took a pill (Levsin) for abdominal pain and 20 minutes later it went away. I had diahria with large amounts of bile in it the rest of the day. My stomach was also very loud gurgly sounding. Four days later the same thing happened again. What are your sypmtoms? Food doesn't seem to trigger this.
I had my gallbladder out last month (1/24/03), and had the same problem two days later. I tried Aciphex and Prilosec but they didn't work. Tried Tagamet and had problems. Then the specialist put me on Reglan (4xday). It seems to help, but food is my problem though. If I eat anything (even just toast) after 7 at night, I am in big trouble all night with the burning and pain. The gastro. told me to eat about 6 x day to see how that works, rather than try a large amount of food at one sitting. Have you tried this? I eat tiny bits of food at a bit, with no fat or spices.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.